Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 9, 2004, 8:38 PM CDT for Howard County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2004, 8:38 PM CDT (01:38 UTC)
- Expired
- Apr 9, 2004, 9:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Howard County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 7:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
384 WUUS54 KSHV 100138 SVRSHV ARC061-100215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 837 PM CDT FRI APR 9 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 915 PM CDT * AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 NORTHWEST OF ATHENS SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ATHENS AT 850 PM CDT REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS UNTIL 915 PM CDT. LAT...LON 3453 9406 3437 9417 3404 9362 3427 9345 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:30 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 9, 8:30 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CDT FRI APR 9 2004 .DISCUSSION... ISOLATED VERY STRONG THUNDERSTORMS HAVE BEEN DEVELOPING ALONG...AND ALSO SLIGHTLY AHEAD...OF A STATIONARY TO SLOWLY SOUTHWARD MOVING BOUNDARY. MAIN COLD FRONT FURTHER NORTH. HAIL HAS BEEN REPORTED PREVIOUSLY WITH THESE STORMS...AS WELL AS A TORNADO IN AT LEAST ONE. THUS FAR...STORMS HAVE SHOWN LITTLE SIGNS OF DISSIPATION SINCE SUNSET. EXPECT THESE STORMS TO MOVE ESE...SO WILL AFFECT AT LEAST SMALL PORTION OF EXTREME NE TX...EVEN IN ABSENCE OF OVERALL SOUTHWARD MOVEMENT OF AREA. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Apr 9, 12:00 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 9 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SOUTH WINDS WILL INCREASE TODAY ACROSS THE FOUR STATE REGION... AHEAD OF AN UPPER LEVEL STORM SYSTEM WHICH WILL APPROACH EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS EVENING INTO TONIGHT. A WEAK FRONTAL BOUNDARY ACROSS NORTH TEXAS AND SOUTHERN ARKANSAS WILL BEGIN TO LIFT NORTHWARD TODAY AS SOUTH WINDS INCREASE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE WARM FRONT LATE THIS AFTERNOON INTO TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...PRODUCING LARGE HAIL... ISOLATED DAMAGING WIND GUSTS AND HEAVY RAIN. THE THREAT AREA THIS EVENING INTO LATE TONIGHT WILL BE ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG COLD FRONT WILL ENTER THE FOUR STATE REGION EARLY SATURDAY AND PUSH THROUGH THE REGION BY SATURDAY NIGHT. THE ATMOSPHERE AHEAD OF THIS FRONTAL SYSTEM IS EXPECTED TO BECOME VERY UNSTABLE. ANY THUNDERSTORMS THAT DEVELOP ALONG THE COLD FRONT COULD BECOME SEVERE...PRODUCING STRONG AND DAMAGING WINDS ALONG WITH LARGE HAIL. THE THREAT AREA SATURDAY WILL BE THOSE AREAS OF NORTHEAST TEXAS AND NORTH LOUISIANA ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED BY LATE THIS AFTERNOON AND INTO THE NIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:57 AM CDT | Severe Thunderstorm Warning | SHV | Little River | 63 min |
| Apr 10, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 60 min |
| Apr 10, 4:29 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 61 min |
| Apr 10, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.